MAUDE Adverse Event Report: Alere San Diego, Inc. MEDLINE hCG Pregnancy Test Cassette; Visual, Pregnancy Hcg, Prescription Use

Alere San Diego, Inc. MEDLINE hCG Pregnancy Test Cassette; Visual, Pregnancy Hcg, Prescription Use
Model Number FHC-102
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported that a customer received two false negative hcg results while using medline hcg pregnancy test cassettes.The patient presented after receiving a positive home urine pregnancy hcg test.The patient's urine was tested in office which yielded 2 negative hcg results.A confirmatory hcg blood test was performed which yielded a positive hcg test.The customer reported quality control testing was performed which also yielded a false negative hcg result.No adverse health outcomes were reported.As a result of the negative test result, the patient now undergoes serial hcg lab work weekly.
 
Additional Manufacturer Narrative
B3 - date of event: was not provided, therefore (b)(6) 2026 was selected.Preliminary investigation findings (pending return testing): an investigation was performed on retention product from the reported lot number.Retention devices were tested with high positive standards (204.75iu/ml and 232.43iu/ml).Results were read at 3 minutes and all devices yielded expected positive results.No false negatives were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any abnormalities and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: 1.Place the test cassette on a clean and level surface.Hold the pipette vertically and transfer 3 full drops of urine (approx.100 l) to the specimen well (s) of the test cassette, and then start the timer.Avoid trapping air bubbles in the specimen well (s).Wait for the red line(s) to appear.Read the result at 3¿4 minutes.2.Very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.3.False negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is still suspected, a first morning serum or urine specimen should be collected 48 hours later and tested.4.This test reliably detects intact hcg up to 500,000 miu/ml.It does not reliably detect hcg degradation products, including free-beta hcg and beta core fragments.Quantitative assays used to detect hcg may detect hcg degradation products and therefore may disagree with the results of this rapid test.5.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
MEDLINE hCG Pregnancy Test Cassette
Common Device Name
Visual, Pregnancy Hcg, Prescription Use
Manufacturer (Section D)
Alere San Diego, Inc.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
+1(858)805-2506
MDR Report Key25131220
Report Number2027969-2026-00048
Device Sequence Number15784541
Product Code JHI
UDI-Device Identifier10888277191877
UDI-Public(01)10888277191877(17)270721(10)0001155711
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
k993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHC-102
Device Catalogue NumberMPH12025HCG
Device Lot Number0001155711
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/30/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale